MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the guide catheter snapped in half.The target lesion was located in the superficial femoral artery.A 135cm rubicon 35 catheter-guide was selected for use.During withdrawal, the rubicon was removed from the patient.Outside the body, the rubicon was tried to removed from an amplatz guidewire, however the rubicon became very tight on the wire.A lot of force was used to get the catheter off of the wire, however, it was noted that the proximal end of the rubicon snapped in half.Both pieces of the device were able to be removed from the wire and the procedure was completed.No patient complications were reported.
 
Event or Problem Description
It was reported that the guide catheter snapped in half.The target lesion was located in the superficial femoral artery.A 135cm rubicon 35 catheter-guide was selected for use.During withdrawal, the rubicon was removed from the patient.Outside the body, the rubicon was tried to removed from the amplatz guidewire, however the rubicon became very tight on the wire.A lot of force was used to get the catheter off of the wire, however, it was noted that the proximal end of the rubicon snapped in half.Both pieces of the device were able to be removed from the wire and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The rubicon showed damage in the form of a complete separation 22.5cm from the distal end.Stretching was seen 12 to 15.5cm from the distal end.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage.Device analysis determined the condition of the returned device was consistent with the reported information of a fracture or separation.

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11956754
Report Number2134265-2021-06884
Device Sequence Number17029865
Product Code DQY
UDI-Device Identifier08714729832072
UDI-Public08714729832072
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0026805475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/17/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1